... the extreme
Hi, Maynard! Many people experience somewhat unpleasant side effects for the first few days to a week or so while their body adjusts to the medication and the effects taper off day by day.
20 milligrams is the standard starting dose, but if you can't tolerate it ask your doctor if you can take the lower dose for a few days and whether you can take it at night so you sleep through it.
Best wishes, WCV
Maynard; Yes that can happen, On the good side most the side effects you get right off go away in a few weeks, But it is also common to start with 10mg a day for a week to 10 days then they increase it to the 20mg and this medication kicks in faster than alot of the ones like it they say 4 weeks to a full blood level. If you have not you should let the doctor know what is going on unless its by his or her orders. Best of luck remember when you first start this class of drugs for most is the worse and those side effects let up.
Hi, unfortunately with SSRI's, you are likely to feel worse before you feel better. There are many unwelcome induction side effect symptoms, which can last for around 4 weeks, give or take. You can treat the majority of these symptoms with OTC medications. If you want to add more detail to your question, what you are suffering with, we can advise you on this... I know how hard it can be in the beginning, but Citalopram really is a very good medication. I have been taking it for several years and it has changed my life for the better. I hope you are feeling better soon!
About how long does it take the fatigue to pass. I have been on 10 mg of citalopram for 3 weeks still so sleepy.
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 30 Mar 2011 • 1 answer
Updated 31 Jul 2014 • 6 answers
Updated 11 Jun 2017 • 5 answers
Updated 20 Jan 2017 • 1 answer
Updated 12 Jun 2017 • 1 answer